Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 5:18 AM EDT for Person County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2006, 5:18 AM EDT (09:18 UTC)
- Expired
- Apr 3, 2006, 5:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 030918 SVRRAH NCC145-030945- /O.NEW.KRAH.SV.W.0013.060403T0918Z-060403T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 518 AM EDT MON APR 3 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 545 AM EDT * AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CONCORD TO BUSHY FORK...OR ALONG A LINE EXTENDING FROM MILTON TO 5 MILES NORTHEAST OF PROSPECT HILL...MOVING EAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROXBORO... SURL...BETHEL HILL... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3663 7927 3625 7922 3625 7881 3656 7883 $$ RLH
1 follow-up statement
000 WWUS52 KRAH 030948 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 547 AM EDT MON APR 3 2006 NCC145-030957- /O.EXP.KRAH.SV.W.0013.000000T0000Z-060403T0945Z/ PERSON NC- 547 AM EDT MON APR 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PERSON COUNTY EXPIRED AT 545 AM EDT... STORMS HAVE EXITED PERSON COUNTY AND WEAKENED. THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. LAT...LON 3663 7927 3625 7922 3625 7881 3656 7883 $$ RLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:00 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 2:00 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 AM EDT MON APR 3 2006 .SYNOPSIS... ...THREAT OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NC... ...SLIGHT RISK OF SEVERE HAS BEEN UPGRADED TO MODERATE RISK... A WARM FRONT EXTENDED FROM THE OHIO VALLEY... SE OVER THE APPALACHIANS OF WESTERN NC... AND INTO NORTHERN SC AT 200 AM. A STRONG MID AND UPPER LEVEL LOW OVER SE IA WAS MOVING NE... WITH THE SURFACE LOW NEARING CHICAGO. A TRAILING SURFACE COLD FRONT EXTENDED SSW THROUGH IL AND EASTERN MO. COLD FRONT ALOFT FEATURE EXTENDED FROM LOWER MICHIGAN SE TO EASTERN KY... THEN SW ACROSS TN... BEST DEPICTED BY THE CURRENT ACTIVE CONVECTION... AND MID LEVEL DRY PUNCH. SEVERE STORMS WERE ONGOING OVER EASTERN KY AND NE TN AT 130 AM... AND WERE RAPIDLY APPROACHING THE NORTHERN NC MOUNTAINS... WITH ISOLATED SEVERE OVER THE SW NC MTNS. && .SHORT TERM /TODAY THROUGH TONIGHT/... MANY OF THE WEATHER PARAMETERS TODAY POINT TOWARD A SEVERE WEATHER DAY OVER PORTIONS OF CENTRAL NC. FIRST... THE WARM FRONT EXTENDING ACROSS WESTERN NC HAS BEEN PROBLEMATIC. THE BOUNDARY LAYER EAST OF THE WARM FRONT... ESSENTIALLY ALL OF CENTRAL NC WAS VERY DRY AND STABLE. HOWEVER... VERY UNSTABLE CONDITIONS EXIST ALONG AND WEST OF THE WARM FRONT... OVER E TN/KY. THE WARM FRONT WAS BEING DRIVEN OUR WAY BY THE STRONG 50-60KT SOUTHWESTERLY JET ANALYZED ON THE UPPER AIR CHARTS THIS EVENING... EXTENDING FROM MS INTO TN AND KY... PUNCHING TOWARD NC. THIS FRONT WILL CROSS CENTRAL NC BETWEEN NOW AND AROUND DAYBREAK... WITH CONTINUED SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED. DUE TO THE CURRENT STABLE AND DRY RESIDENT BOUNDARY LAYER OVER OUR REGION... SEVERE STORMS ARE NOT EXPECTED OVER OUR AREA THROUGH DAYBREAK. BUT AT LEAST CHANCE POP NEEDED MOST ZONES. MUCH MORE IMPORTANTLY IS THE CURRENT EVOLUTION OF THE ONGOING SEVERE WEATHER EVENT JUST WEST OF THE NC MOUNTAINS... IN THE WARM SECTOR. THE SUPER CELLS OVER THAT REGION APPEAR TO BE EVOLVING INTO A SQUALL LINE AT 200 AM... DRIVEN EASTWARD BY THE MID LEVEL DRYING AND CFA FEATURE. THIS LINE MAY VERY WELL AFFECT OUR NORTHWESTERN COUNTIES BEFORE DAYBREAK... AS THE WARM FRONT SURGES THROUGH OUR REGION. THE ONGOING SHOWERS ASSOCIATED WITH THE WARM FRONT WILL ACT TO MOISTEN THE BOUNDARY LAYER... MAKING IT MORE FAVORABLE FOR A PORTION OF THIS LINE TO BODILY CROSS THE MOUNTAINS IN TACT. THESE EVENTS ARE DIFFICULT TO FORECAST AS THEY CROSS THE MOUNTAINS... AND WE WILL HAVE TO MONITOR THIS CLOSELY. REGARDLESS... THE LINE WILL LIKELY BEGIN TO WEAKEN BEFORE COMING OFF THE BLUE RIDGE AROUND OR BEFORE DAYBREAK. IT APPEARS MORE LIKELY THAT STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER CENTRAL NC DURING THE DAY TODAY... ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON. STRONG 500 MB HEIGHT FALLS... UPPER LEVEL JET STREAKS... MORE THAN SUFFICIENT SHEAR... INCREASING MOISTURE IN THE BOUNDARY LAYER (DEW POINTS EXPECTED TO REACH AROUND 60) - OR HIGHER COASTAL PLAIN... AND DAYTIME HEATING TODAY... ALL POINT TOWARD A SEVERE WEATHER OUTBREAK. CAPES SHOULD REACH 1500 TO 2000 J/KG OVER THE EASTERN PIEDMONT AND COASTAL PLAIN BY THEN. A NEW LINE OF THUNDERSTORMS SHOULD DEVELOP LATE MORNING OR EARLY AFTERNOON ALONG THE BLUE RIDGE AND SHIFT RAPIDLY EASTWARD ACROSS CENTRAL NC... AS A SECONDARY LOW DEVELOPS OVER EASTERN VA... AND THE COLD FRONT SURGES OFF THE MOUNTAINS. THE PRIMARY SEVERE THREAT APPEARS TO BE STRONG POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL ALONG BOWING PORTIONS OF THE LINEAR CONVECTION. IT APPEARS THE TORNADO THREAT WOULD BE WITH THE DEVELOPMENT OF ANY SUPERCELLS AHEAD OF THE LINE... WHICH MOST LIKELY WOULD OCCUR TO OUR NE... NEAR THE SECONDARY LOW DEVELOPMENT OR TRIPLE POINT (WHERE LOW LEVEL FLOW IS BACKED TO THE SE-S WITH SW-W FLOW ABOVE). BUT IT IS NOT CLEAR EXACTLY WHERE THE TRIPLE POINT WILL DEVELOP. IF CLOSER TO NORTHERN OR CENTRAL NC... THERE WOULD BE A STRONGER TORNADO THREAT HERE. AN UPDATED STATEMENT WILL FRESHEN UP THE THREAT BY AROUND 400 AM. EXPECT ADDITIONAL UPDATES AS THIS SITUATION EVOLVES TODAY. BE ADVISED THAT MODERATE RISKS OF SEVERE THUNDERSTORMS FOR CENTRAL NC MEAN THAT THERE IS AN INCREASED THREAT OF A MORE WIDESPREAD SIGNIFICANT SEVERE WEATHER OUTBREAK. CURRENT THINKING IS TO KEEP 40-50 POP THROUGH THE MORNING... THEN LIKELY POP LATE MORNING AND AFTERNOON FOR THE EXPECTED LINE OF STORMS. HIGHS TODAY SHOULD REACH 75-82 NW TO S... DEPENDING UPON THE BREAK UP OF THE MORNING STRATUS. SW WINDS INCREASE TO 15-25 MPH TODAY. THE ACTUAL SURFACE FRONT WILL PUSH EAST DURING LATE AFTERNOON W... AND BY MID EVENING EAST. POP REDUCED TO NIL WITH FROPA. SKIES ALSO CLEAR RAPIDLY. WINDS SHIFT TO THE WEST AT 10-15 MPH... AND DEW POINTS WILL CRASH TO BETWEEN 25 NW AND 35 SE BY 12Z TUE. LOWS MOSTLY 40S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... FOR TUESDAY INTO WEDNESDAY... COOL AND BLUSTERY WITH NW FLOW. CYCLONIC FLOW WILL PERSIST THROUGH WED... WITH DIMINISHING WIND BY LATE DAY. FROST THREAT APPEARS ONLY FOR WED NIGHT AS HIGH BUILDS OVERHEAD... MAINLY PIEDMONT AND N COASTAL PLAIN... WHERE MID 30S ARE STILL FORECAST. MODERATION EXPECTED THU... THEN ABOVE NORMAL TEMPS FRI AND SAT. NO CHANGES. && .AVIATION... DRY AIR OVER CENTRAL NORTH CAROLINA WILL WEAKEN SHOWERS THIS MORNING AS THEY MOVE EAST. SHOWERS LIKELY TO CONTINUE SCATTERED IN NATURE AND DIFFICULT TO TIME AT ANY ONE TAF SITE. EXPECT VFR CEILINGS OUTSIDE THE IMMEDIATE VICINITY OF ANY SHOWER. SURFACE WINDS SHOULD TURN QUITE BREEZY BEFORE NOON WITH SOUTHWEST WINDS AT 15 TO 20 KNOTS GUSTING TO NEAR 30. THREAT OF SIG CONVECTION EXISTS THROUGH 00Z/04. CEILINGS DISSIPATE AFTER DARK IN THE WEST AND IN THE EAST BEFORE MIDNIGHT. && .FIRE WEATHER... FOR TUESDAY... FIRE WEATHER CONCERNS LOOM AS A TIGHT PRESSURE GRADIENT WILL DRIVE NW WINDS OFF THE BLUE RIDGE. STATISTICAL GUIDANCE HAS BEEN UNDERESTIMATING AMOUNT OF DRYING RECENTLY BEHIND FROPA... SO WILL GO EVEN LOWER WITH DEW POINTS. EXPECT TEENS INSTEAD OF 20S. MIN RHS WILL DIP TO BETWEEN 15 PERCENT NW... TO 25 PERCENT SE. SUSTAINED WINDS OF 15-20 MPH WILL GUST TO 25 TO 30 MPH. HOPEFULLY... THE FINE FUEL MOISTURE VALUES WILL IMPROVE WITH THE RAIN TODAY... BUT IF NOT... RED FLAG WARNINGS MAY BE NEEDED TUE AFTERNOON... ESPECIALLY IN THE NW PIEDMONT. ONLY VERY SLOW RH RECOVERING AND REDUCTION OF NW FLOW TUESDAY NIGHT... PROLONGING THE ADVERSE FIRE BEHAVIOR THREAT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...AND SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...RLH FIRE WEATHER...BADGETT
Hazardous weather outlook, Apr 3, 5:00 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 500 AM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 500 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY THROUGH EARLY EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE NORTHWEST PIEDMONT... AND A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF CENTRAL NORTH CAROLINA. SCATTERED TO NUMEROUS THUNDERSTORMS WERE ONGOING ACROSS WESTERN NORTH CAROLINA AND TENNESSEE NEAR SUNRISE MONDAY. ADDITIONAL DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED TODAY. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE THIS AFTERNOON. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE AND CROSS CENTRAL NORTH CAROLINA DURING THIS TIME. ISOLATED DAMAGING WIND AND LARGE HAIL EVENTS MAY ACCOMPANY THIS LINE OVER THE NORTHWEST PIEDMONT. AS THE LINE PROGRESSES EAST INTO THE MORE UNSTABLE AIR OVER THE REST OF THE PIEDMONT... SANDHILLS... AND COASTAL PLAIN THIS AFTERNOON AND EARLY EVENING... THE THREAT OF DAMAGING WIND AND HAIL WILL INCREASE. IN ADDITION... THERE MAY BE AN INCREASED THREAT OF ISOLATED TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE OVER THIS REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED. STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. PWB
In the hours before
Special weather statement, Apr 2, 11:53 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1153 PM EDT SUN APR 2 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-031030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1153 PM EDT SUN APR 2 2006 ...SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL NORTH CAROLINA MONDAY AHEAD OF A COLD FRONT EARLY MONDAY NIGHT. WARM AND INCREASINGLY HUMID AIR FROM THE SOUTHWEST WILL CAUSE THE AIR TO BECOME INCREASINGLY UNSTABLE. SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON. SOME OF THE STORMS ARE APT TO BE STRONG AND MAY CAUSE SEVERE WEATHER. LARGE HAIL MAY BE THE BIGGEST THREAT. LOCALLY STRONG DAMAGING WINDS ARE ALSO POSSIBLE. AND FREQUENT LIGHTNING MAY OCCUR WITH ANY OF THE THUNDERSTORMS. MONITOR NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR THE LATEST FORECAST AND UPDATES. REMEMBER... IF YOU ARE OUTDOORS WHEN A STORM APPROACHES...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. REMEMBER THAT TREES AND OPEN SHELTERS OFFER NO PROTECTION FROM LIGHTNING. RFG
Special weather statement, Apr 3, 12:15 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1215 AM EDT MON APR 3 2006 NCZ038-039-073-074-030545- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...ALBEMARLE...TROY 1215 AM EDT MON APR 3 2006 ...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING RAPIDLY EAST TOWARD LEXINGTON AND HIGH ROCK... A LINE THUNDERSTORMS WILL MOVE ACROSS THE YADKIN RIVER AND ACROSS DAVIDSON... WESTERN RANDOLPH... AND NORTHERN STANLY COUNTIES BETWEEN 1215 AM AND 115 AM. FREQUENT LIGHTNING... GUSTY WIND TO 35 MPH... AND BRIEF HEAVY RAIN WILL OCCUR. THIS INCLUDES THE AREAS FROM HIGH ROCK AND LEXINGTON TO ASHEBORO... TROY... MORROW MOUNTAIN... AND ALBEMARLE. IT IS BEST TO TAKE SHELTER INDOORS DURING THUNDERSTORMS. STAY AWAY FROM WINDOWS. BADGETT
Special weather statement, Apr 3, 4:42 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 AM EDT MON APR 3 2006 NCZ021>023-038-039-031600- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO 442 AM EDT MON APR 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE PIEDMONT BY LATE AFTERNOON. INCREASING WINDS ALOFT COMBINED WITH THE AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF SEVERE THUNDERSTORMS... WITH LARGE HAIL AND DAMAGING WIND ACROSS THE NORTHWEST PIEDMONT TODAY. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE THIS AFTERNOON. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE... ACROSS THE PIEDMONT DURING THIS TIME. ISOLATED DAMAGING WIND AND LARGE HAIL EVENTS MAY ACCOMPANY THIS LINE. YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A STURDY BUILDING... AWAY FROM WINDOWS. NCZ007>011-024>028-040>043-073>078-083>086-088-089-031600- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 442 AM EDT MON APR 3 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN DURING THE AFTERNOON AND EARLY EVENING HOURS. INCREASING WINDS ALOFT COMBINED WITH THE AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF A SEVERE WEATHER OUTBREAK. LARGE HAIL AND DAMAGING WIND APPEAR TO BE THE MAIN THREAT... ALTHOUGH A FEW TORNADOES ARE POSSIBLE. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE... ACROSS CENTRAL NORTH CAROLINA DURING THIS TIME. SEVERE THUNDERSTORM WIND GUSTS AND LARGE HAIL WILL LIKELY BE ASSOCIATED WITH THIS LINE. ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE MAY PRODUCE ISOLATED TORNADOES. YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A STURDY BUILDING... AWAY FROM WINDOWS. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:53 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 22 min |
| Apr 3, 8:48 AM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 8:59 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 31 min |
| Apr 3, 9:21 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 39 min |
| Apr 3, 9:48 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 27 min |
| Apr 3, 10:00 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| Apr 3, 10:12 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 37 min |
| Apr 3, 12:04 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 26 min |
| Apr 3, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 41 min |
| Apr 3, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 30 min |
| Apr 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 28 min |
| Apr 3, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 34 min |
| Apr 3, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 15 min |
| Apr 3, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 51 min |
| Apr 3, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Person | 63 min |
| Apr 3, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 57 min |
| Apr 3, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 45 min |
| Apr 3, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 37 min |
| Apr 3, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Apr 3, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 24 min |
| Apr 3, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 34 min |
| Apr 3, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Apr 3, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 38 min |
| Apr 3, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.